Hail, Anasco
- When
- July 27, 2:45 PM AST
- Where
- Anasco County, Anasco to 2.22 mi SW of Anasco
- Measured
- 0.25 in hail
- Property damage
- $100
- Reported by
- Social Media
- Coordinates
- 18.280, -67.120
Small hail was reported in A asco municipality.
An upper level trough combined with strong daytime heating and southeast wind flow, produced scattered to numerous showers with strong thunderstorms over the Interior and Western interior sections of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
An upper level trough combined with strong daytime heating and southeast wind flow, produced scattered to numerous showers with strong thunderstorms over the Interior and Western interior sections of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 27, 2:04 PM AST, 41 minutes earlier.
Area Forecast Discussion National Weather Service San Juan PR 204 PM AST WED JUL 27 2016 .SYNOPSIS...Saharan dust is creating hazy skies across the forecast area. A TUTT to the northeast of the islands will move westward and across the forecast area on Thursday. The next tropical wave is expected to enter the eastern Caribbean on Sunday. && .DISCUSSION...Hazy skies prevailed across the islands Today. This limited the shower development across much of the forecast area. However, locally induced showers and two isolated thunderstorms developed during the last few hours. One briefly developed across the Toa Baja/Dorado area and the doppler radar estimated between 1-2 inches. The other one developed over western PR, with intense cloud to ground lightning observed across Mayaguez and Anasco. Urban and small stream flooding is likely with this activity during the next hour or so. Fair weather conditions are expected overnight into early Thursday morning. However, during the afternoon hours, TUTT will enhance showers and thunderstorms across the mountain ranges of PR. This will result in periods of heavy rainfall, gusty winds and cloud to ground lightning. Flash flooding can't be ruled out due to saturated soils across western PR. During the weekend, a somewhat drier air mass is expected on Saturday ahead of the next tropical wave. However, showers and isolated thunderstorms can't be ruled out during the afternoon hours. Moisture increases with the passage of the topical wave on Sunday through Monday. This unstable environment will once again enhance the development of scattered to numerous showers across the regional waters and portions of the islands. && .AVIATION...Mostly VFR conditions with a Saharan air mass, which could reduce visibilities at the local islands are expected during the next 24 hours. However, VCSH/ISOLD TSRA are likely at TJBQ/TJMZ this afternoon thru 21z. Then aft 23z a few VCSH and brief SHRA are possible over the Leewards, USVI and Eastern PR taf sites. E-ESE winds will prevail at 10-15 KT. Winds are expected to diminish at 10 knots or less overnight. && .MARINE...Seas between 3-5 feet are expected through at least Friday. Increasing between 4-6 feet during the weekend as a tropical wave. Winds will continue mainly from the east between 10-20 knots. && .PRELIMINARY POINT TEMPS/POPS... SJU 81 90 80 89 / 40 40 30 30 STT 80 90 79 89 / 40 40 30 30 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 27/13
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 504 AM AST MIERCOLES 27 DE JULIO DE 2016 AMZ710>745-PRZ001>013-280915- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 504 AM AST MIERCOLES 27 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y RAFAGAS DE VIENTOS ESTA TARDE A TRAVES DEL OESTE Y NOROESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES URBANAS Y RIACHUELOS EN EL OESTE Y NOROESTE DE PUERTO RICO. .VIENTO...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH (17 NUDOS) A TRAVES DE LAS AGUAS COSTERAS DE PUERTO RICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS MAYORMENTE A TRAVES DE LA MAYOR PARTE DE LAS PLAYAS DE PUERTO RICO INCLUYENDO CULEBRA Y VIEQUES. .CALOR...INDICE DE CALOR DE 102 GRADOS O MAS ES POSIBLE MAYORMENTE A TRAVES DE LAS AREAS COSTERAS DE PUERTO RICO Y VIEQUES. .DIAS DOS HASTA SIETE...JUEVES A MARTES CONDICIONES INESTABLES PUDIERAN REGRESAR A LAS ISLAS EL JUEVES YA QUE UNA VAGUADA EN LOS NIVELES ALTOS SE RELOCALIZARA SOBRE LA REGION. ESTO AUMENTARA LA ACTIVIDAD DE AGUACEROS Y TRONADAS TARDE EN LA SEMANA. LUEGO...OTRA ONDA TROPICAL DEBE ALCANZAR LA REGION LOCAL DURANTE EL FIN DE SEMANA. POR LO TANTO...UN PATRON DE TIEMPO HUMEDO E INESTABLE ES POSIBLE DURANTE LA SEGUNDA PARTE DE LA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-280915- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 504 AM AST MIERCOLES 27 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS MAYORMENTE A LO LARGO DE LAS COSTAS DEL ESTE...SURESTE Y NORTE DE SAN THOMAS Y SANTA CRUZ. .CALOR...INDICES DE CALOR DE 102 GRADOS SON POSIBLES EN LAS AREAS COSTERAS DE SANTA CRUZ. .DIAS DOS A SIETE...JUEVES A MARTES CONDICIONES INESTABLES PUDIERAN REGRESAR A LAS ISLAS EL JUEVES YA QUE UNA VAGUADA EN LOS NIVELES ALTOS SE RELOCALIZARA SOBRE LA REGION. ESTO AUMENTARA LA ACTIVIDAD DE AGUACEROS Y TRONADAS TARDE EN LA SEMANA. LUEGO...OTRA ONDA TROPICAL DEBE ALCANZAR LA REGION LOCAL DURANTE EL FIN DE SEMANA. POR LO TANTO...UN PATRON DE TIEMPO HUMEDO E INESTABLE ES POSIBLE DURANTE LA SEGUNDA PARTE DE LA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA LA ACTIVACION AMPLIA DE OBSERVADORES. SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
228 PM AST WED JUL 27 2016
PRZ009-010-271915-
MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
228 PM AST WED JUL 27 2016
...A STRONG THUNDERSTORM IS AFFECTING SAN SEBASTIAN...ANASCO...LAS
MARIAS...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 225 PM AST...A STRONG THUNDERSTORM WAS LOCATED OVER ANASCO. THE
STORM IS NEARLY STATIONARY. WIND GUSTS OF OVER 35 MPH ARE POSSIBLE
WITH THIS THUNDERSTORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THIS STORM...AND MAY CAUSE LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE AREA.
PLEASE MONITOR LOCAL MEDIA OUTLETS AND THE NATIONAL WEATHER SERVICE
FOR FURTHER STATEMENTS.
LAT...LON 1824 6700 1823 6717 1824 6717 1826 6719
1828 6719 1829 6721 1830 6721 1831 6703
TIME...MOT...LOC 1825Z 000DEG 0KT 1828 6712
JJAThe San Juan radar (TJUA), 112 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Small hail was reported in A asco municipality.
Hail was reported at Las Marias municipality.
Large tree branches broken off and blocked portions of a small road in Las Marias.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2016Every state in 2016This day in weather historyWarnings in Puerto Rico, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654372, 654373, 654377.